Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Will taking TB medicines without having TB safe and is there any side effects ? I have irregular fever and mild headaches

Is it dangerous if you do not have TB and you re given TB medicines? Since 7 months, I have had typhoid and malaria 3-4 times. So, Doctor told me to get mantaux text done along with chest x-ray . the mantaux test was negative but the doctors doubted that I may have beginning of Tuberculosis seeing the chest x-ray. The doctor has given me medicines for TB and said that I can get ELISA test for TB done. Actually the symptoms are like this- 1) I have irregular low fever (upto 100 F) along with mild headache , mild chills, weakness and ache at the left side of my stomach. I will have fever,say, 2-3 days (mostly at evening time) and the next 3-4 days I would be completely fine, i.e., I would feel healthy with no fever, no headache or chills. Also the fever goes away within half an hour or max. 1 hour without taking any medicine. 2) I may cough twice/thrice a day with no pain in chest. Can it be really tuberculosis? If I take TB medicine without suffering from it, will it have side effects? Please help me out, I am suffering since 7 months. I am 20 year old female.
Asked On : Mon, 28 Mar 2011
Answers:  1 Views:  221
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General Surgeon 's  Response
Tuberculosis patient has evening rise of temperature, prolonged Cough with or without sputum.Some times blood in the sputum.Loss of weight & sometimes appetite.So I will suggest you to get the Elisa & PCR for tuberculosis.if these test suggest tuberculosis there is no harm in starting treatment.We sometimes give trial course of anti tubercular to patients,in whom we have strong clinical suspicion of tuberculosis.No doubt no drug is completely free from side effects .If the utility is very high we should never mind or accept the side effects.Disclaimer
Answered: Mon, 28 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor